Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 27, 2004, 1:51 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 1:51 PM MST (20:51 UTC)
- Expired
- Jun 27, 2004, 2:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 184 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WUUS55 KFGZ 272051 SVRFGZ AZC005-272115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 149 PM MST SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 215 PM MST * AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN COCONINO COUNTY...OR ABOUT 29 MILES EAST OF PAGE...MOVING NORTH AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NAVAJO MOUNTAIN TRADING POST AT 200 PM MST HIGHWAY 16 AROUND NAVAJO MOUNTAIN TRADING POST AT 200 PM MST STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM ALONG WITH MODERATE TO BRIEFLY HEAVY RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3689 11108 3682 11087 3700 11075 3700 11102 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:50 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 27, 9:50 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SUN JUN 27 2004 .SYNOPSIS...A WEAK HIGH PRESSURE SYSTEM CENTERED ALONG THE ARIZONA AND NEW MEXICO BORDERS WILL ALLOW MOISTURE TO LINGER IN THE AREA. THIS WILL LEAD TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTHERN ARIZONA AGAIN TODAY. BY MONDAY AND INTO NEXT WEEK...SHOWERS WILL BE CONFINED TO AREAS NEAR THE NEW MEXICO BORDER AS A DRIER SOUTHWEST FLOW RETURNS TO THE STATE. && .DISCUSSION...A RIDGE AXIS CONTINUES ACROSS THE AZ-NM BORDER THIS MORNING WITH A DEVELOPING MID-LEVEL TROUGH SITUATED ACROSS THE CALIFORNIA PACIFIC COASTLINE. WIDELY SCATTERED LIGHT SHOWERS CONTINUE ACROSS WESTERN PORTIONS OF THE FORECAST AREA AT THIS TIME. THIS MORNINGS UPPER-AIR SOUNDING DOWN A BIT IN PW VALUES (-0.16) FROM YESTERDAY MORNING AND NOT QUITE AS UNSTABLE. BUT WITH NEGATIVE LI VALUES...MODERATELY AVAILABLE MID-LEVEL MOISTURE...AND ADEQUATE SURFACE HEATING...EXPECT AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWFA TODAY. RIDGE AXIS SHIFTS SLIGHTLY EAST TOMORROW AND SHOWERS SHOULD BE MORE CONFINED TO AREAS NEAR THE NEW MEXICO BORDER FOR MONDAY. RIDGE AXIS AND MID-LEVEL TROUGH NEARLY STATIONARY FOR MUCH OF THE REMAINING WEEK AND WE WILL KEEP ANY THUNDERSTORM ACTIVITY NEAR THE NEW MEXICO REGION AS SOUTHWESTERLY FLOW KEEPS WESTERN SECTIONS ON THE DRY SIDE. THROUGHOUT THE FORECAST PERIOD...AFTERNOON SUSTAINED SURFACE WINDS WINDS SHOULD BE IN THE 10 TO 20 MPH RANGE WITH NEAR NORMAL TEMPERATURES. KD && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 11:30 AM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1130 AM MST SUN JUN 27 2004 AZZ004>018-037>040-280000- 1130 AM MST SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA... .DAY ONE...TODAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS MUCH OF NORTHERN ARIZONA. THE BEST CHANCE FOR WIDESPREAD ACTIVITY WILL BE ACROSS HIGHER TERRAIN ALONG AND NORTH OF THE MOGOLLON RIM. THE POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE TODAY IS LOW. THE MAIN POTENTIAL FOR HAZARDOUS CONDITIONS FROM THESE STORMS WILL BE LIGHTNING-INDUCED FIRES AS THE GREAT MAJORITY OF THESE SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF LESS THAN ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE NEXT FEW DAYS...PREDOMINANTLY NEAR THE NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.